About Careers MedBlog Contact us
Medindia LOGIN REGISTER
Advertisement

Risks of Estrogen-only Therapy Fade Once Treatment is Stopped

by Dr. Trupti Shirole on April 6, 2011 at 9:57 PM
Font : A-A+

 Risks of Estrogen-only Therapy Fade Once Treatment is Stopped

It has been found that the risk of suffering a stroke from estrogen-only hormone replacement therapy (HRT) gradually fades with time once the treatment is stopped. This study comes as good news for women in their postmenopausal age as these women are more likely to resort to hormone therapy for treating menopausal symptoms like hot flashes.

However researchers at the Washington University School of Medicine have warned that taking this hormone therapy up to 6-years is alright but if extended beyond that then it will always be risky. Earlier studies had linked hormonal therapy with increased risk of stroke, blood clots and fewer hip fractures. But this latest study has reported that the risk of stroke, blood clots, heart diseases and breast cancer comes back to normal once the treatment is stopped. However these results are applicable only for elderly women in their 50's who have undergone hysterectomy.

Advertisement

The study has been published in the Journal of the American Medical Association.


Source: Medindia
Advertisement
Advertisement
Advertisement
This site uses cookies to deliver our services.By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use  Ok, Got it. Close
×

Risks of Estrogen-only Therapy Fade Once Treatment is Stopped Personalised Printable Document (PDF)

Please complete this form and we'll send you a personalised information that is requested

You may use this for your own reference or forward it to your friends.

Please use the information prudently. If you are not a medical doctor please remember to consult your healthcare provider as this information is not a substitute for professional advice.

Name *

Email Address *

Country *

Areas of Interests